Kentucky, 2001

Damaging Wind in Kentucky, May 7, 2001

May 7, 2001 · NWS LMK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at May 7, 2:00 PM EST, 45 minutes earlier.

Area forecast discussion, May 7, 2:00 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT MON MAY 07 2001

WATER VAPOR IMAGERY SHOWS DECENT S/W FRM CNTRL WISCONSIN TO ERN
ARKANSAS AT MID AFTN ... WHILE VSB SAT PICS LOOKS LIKE SWIRL OR
MCV IN THE WRN PART OF TN. ATMOSPHERE ACRS MUCH OF OUR FORECAST
AREA (FA) HAS BECOME MOIST AND UNSTABLE WITH LIS OF MINUS 3 TO
MINUS 5...AND CAPES OF 1-2K.  APRCHG FRONTAL BNDRY COUPLED WITH
SLOW MOVING S/W FEATURE... SHUD LEAD TO WIDESPREAD SHWRS/TSTMS ARND
RGN TNGT. IN ADDITION...UPR AIR STRUCTURE SHOWING STG DIFFLUENT PTN
TNGT HELPING TO INCREASE LFT. MODEL GUIDE ALL SIMILIAR WITH THE
POTENTIAL FOR HVY RAIN THIS EVNG WRN FA...SO WILL GO THAT ROUTE.

FRONTAL PTN TO WASH OUT FM NE TO SW KY ON TUESDAY...AS BROAD SWLY
FLOW MAINTAINS THE STATUS QUO. WK CONVG ON WEAKENING FNT (ERN FA)
TUE MRNG COUPLED WITH UPR LVL DIFFLUENCE...SHUD HELP KEEP SHWRS
GOING IN THE MRNG. OTHERWISE MODEL LAYERED RH AND TIME SECTIONS
ALL SHOWING DRYING DURG THE AFTN...SO WILL GO BECOMING MSTLY SUNNY
NW SECTIONS AND PC ERN AND SRN FA.

UPR TROF TO FINALLY SWING THRU OUR RGN TUE NITE AND WEDNESDAY...SO
SHUD BE QUIET WX DURG THAT PERIOD. NOTE...LAST S/W ON TUE NITE CUD
STILL TRIGGER AN ISOLATED SHWR SE SECTIONS OF FA THEN..BUT COVERAGE
SEEMS TO MINIMAL TO WARRANT A MENTION.

NO BIG QUIBBLE WITH TEMPS FM MOS NGM OR AVN GUIDE. BOTH ARE SIMILIAR
AND WILL FOLLOW ALONG THE WAY.

.SDF...NONE.
STUREY

In the hours before

Special weather statement, May 7, 10:00 AM EST, 4 hours 45 minutes before
INZ076>079-083-084-089>092-KYZ023>042-045>049-053>057-061>067-
070>078-081-082-072300-

CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1100 AM EDT MON MAY 7 2001

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND TONIGHT ACROSS
CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA.

A COLD FRONT WILL MOVE INTO THE OHIO VALLEY THIS EVENING AND THEN
PUSH THROUGH THE REGION OVERNIGHT. AHEAD OF THE FRONT THE ATMOSPHERE
WILL BECOME WARM...MOIST...AND UNSTABLE.

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE UNSTABLE
AIR.  A LINE OF THUNDERSTORMS WILL THEN MOVE WEST TO EAST THROUGH
THE REGION THIS EVENING AND OVERNIGHT. SOME OF THESE STORMS MAY
BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL.

THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM
THE NATIONAL WEATHER SERVICE FOR THE LATEST WEATHER INFORMATION.

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
May 7, 2:45 PM EST
Where
Jefferson County, Pleasure Ridge Park
Reported by
LAW ENFORCEMENT
Coordinates
38.187, -85.659 (the zone’s center; the record gives no point)

One inch hail was reported. Also power lines were downed by thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, May 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244043.